Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 41, NWS Lubbock, TX

June 7, 2014Floyd County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 7, 2014, 5:56 PM CDT for Floyd County, Texas. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2014, 5:56 PM CDT (22:56 UTC)
Expired
Jun 7, 2014, 6:45 PM CDT
In force
49 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Tornado
Possible
Hail
1.75 in
Wind
60.0 mph

County Floyd County, TX

The radar

The Lubbock radar (KLBB), 80 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 6:05 PM CDTHAIL 21 Se South Plains, TXINDICATED HAIL LARGER THAN GOLFBALLS BUT NO RAIN.
Jun 7, 6:40 PM CDTHAIL 2.75Cedar Hill, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 5:44 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2014-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 118 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2014-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
118 J/kg
Mixed-layer CIN
-245 J/kg
Mixed-layer LCL
1654 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
-110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

030 
WUUS54 KLUB 072256
SVRLUB
TXC153-072345-
/O.NEW.KLUB.SV.W.0041.140607T2256Z-140607T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
556 PM CDT SAT JUN 7 2014

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FLOYD COUNTY IN NORTHWEST TEXAS...

* UNTIL 645 PM CDT

* AT 554 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SOUTH
  PLAINS...AND MOVING EAST AT 20 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  SOUTH PLAINS AND CEDAR HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3407 10106 3415 10150 3431 10144 3431 10104
TIME...MOT...LOC 2256Z 279DEG 19KT 3423 10132

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH

$$

BC
2 follow-up statements
037 
WWUS54 KLUB 072310
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
610 PM CDT SAT JUN 7 2014

TXC153-072345-
/O.CON.KLUB.SV.W.0041.000000T0000Z-140607T2345Z/
FLOYD TX-
610 PM CDT SAT JUN 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
FLOYD COUNTY UNTIL 645 PM CDT...

AT 607 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SOUTH
PLAINS...AND MOVING EAST AT 20 MPH.

HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
CEDAR HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3414 10143 3431 10139 3431 10104 3407 10106
TIME...MOT...LOC 2310Z 279DEG 19KT 3422 10123

TORNADO...POSSIBLE
HAIL...2.50IN
WIND...60MPH

$$

BC
709 
WWUS54 KLUB 072325
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
625 PM CDT SAT JUN 7 2014

TXC153-072345-
/O.CON.KLUB.SV.W.0041.000000T0000Z-140607T2345Z/
FLOYD TX-
625 PM CDT SAT JUN 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL FLOYD
COUNTY UNTIL 645 PM CDT...

AT 624 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CEDAR HILL...
AND MOVING EAST AT 20 MPH.

HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
CEDAR HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3413 10137 3427 10133 3426 10104 3407 10106
TIME...MOT...LOC 2325Z 292DEG 18KT 3417 10121

TORNADO...POSSIBLE
HAIL...2.50IN
WIND...60MPH

$$

BC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:21 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jun 7, 3:21 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
321 PM CDT SAT JUN 7 2014

.SHORT TERM...
STORM CHANCES...INCLUDING SEVERE WEATHER AND THE PROSPECTS FOR HEAVY
RAIN...CONTINUE TO DOMINATE THE SHORT TERM.

THE QUASI-STATIONARY BOUNDARY THAT HAS BEEN LINGERING IN THE REGION
FOR SOME TIME NOW DID RECEIVE A NICE BUMP SOUTHWARD THIS MORNING AND
EARLY AFTERNOON...AND AS OF 20Z WAS SITTING ALONG AN AMHERST TO
DICKENS LINE. HEATING HAS BEEN SOMEWHAT SUPPRESSED WITH PLENTY OF
LOW-LEVEL MOISTURE AND CLOUD COVER BLANKETING MUCH OF THE FA
TODAY...BUT THE LATEST SPC MESO-ANALYSIS NOW SHOWS MLCAPES OF
2000-3000 J/KG WITH MINIMAL INHIBITION LEFT. PLUS...WE HAVE ALREADY
SEEN A FEW SHOWERS/STORMS ATTEMPTING TO DEVELOP NORTH OF THE BOUNDARY
OFF THE CAPROCK ALREADY...AND THESE ATTEMPTS WILL CONTINUE THROUGH
LATE AFTERNOON...WITH ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED
TO MATURE. THE STRONG INSTABILITY AND DEEP LAYER SHEAR OF 40-50+
KNOTS WILL MEAN SUPERCELL AND MULTICELL MODES WILL OCCUR...WITH VERY
LARGE HAIL AND DAMAGING DOWNBURST WIND POSSIBLE. LOW LFCS AND LCLS
WILL ALSO SUPPORT A TORNADIC THREAT...WITH THE BEST LOW-LEVEL SHEAR
NEAR AND SLIGHTLY NORTH OF THE BOUNDARY WHERE THE TORNADIC POTENTIAL
WILL BE MAXIMIZED. ADDITIONAL ACTIVITY DEVELOPING IN THE HIGHER
TERRAIN OF EASTERN NM IS EXPECTED TO ORGANIZE INTO A MCS AND PLUNGE
SOUTHEASTWARD THROUGH THE EVENING HOURS...WITH MORE OF A DAMAGING
WIND AND HEAVY RAIN THREAT. IT DOES APPEAR ROUGHLY THE NORTHEAST
HALF OF THE CWA IS FAVORED FOR THE HEAVY RAIN THREAT...THOUGH HIGH
PWATS WILL SUPPORT BRIEF TORRENTIAL RAIN WITH ANY STRONGER STORM
THAT DEVELOPS. THUS...IN ADDITION TO A INCLUDING A SEVERE WEATHER
MENTION IN THE GRIDS THROUGH TONIGHT WILL HAVE ALSO ADDED A HEAVY
RAIN MENTION.

TONIGHT/S CONVECTION WILL REINFORCE THE SFC BOUNDARY...LIKELY
PUSHING IT FURTHER SOUTHWARD FOR TOMORROW. ELEVATED ACTIVITY MAY
LINGER INTO SUNDAY MORNING AS A MODEST SOUTHERLY LLJ LIFTS OVER THE
SURFACE BOUNDARY...AND THUS WE HAVE KEPT A CHANCE OF STORMS IN THE
FORECAST. AN UPPER LEVEL DISTURBANCE WILL THEN APPROACH FROM THE
WEST BY LATER IN THE DAY...RENEWING STORM CHANCES...PARTICULARLY BY
SUNDAY NIGHT WHEN ANOTHER MCS MAY BE POSSIBLE. DEPENDING ON HOW
THINGS PLAY OUT TONIGHT AND EARLY TOMORROW...WE COULD SEE CONVECTION
DEVELOP LOCALLY SUNDAY AFTERNOON...THOUGH IF CLOUD COVER TEMPERS
HEATING/DESTABILIZATION...WE MAY HAVE TO WAIT UNTIL EVENING.
THUS...WE HAVE MAINTAINED POPS IN THE CHANCE CATEGORY THROUGH SUNDAY
AFTERNOON. SUFFICIENT DEEP LAYER SHEAR AND INSTABILITY WILL KEEP A
RISK OF SEVERE WEATHER IN THE PICTURE AGAIN TOMORROW...WITH HEAVY
RAIN ALSO POSSIBLE.

TEMPERATURES WILL BE MILD TONIGHT...THANKS IN PART TO THE RICH
MOISTURE IN PLACE...BUT THIS...ALONG WITH THE LINGERING FRONT AND
PLENTY OF CLOUD COVER WILL ALSO KEEP TEMPERATURES FROM RISING TOO
DRAMATICALLY ON SUNDAY. WE HAVE TRIMMED BACK FORECAST HIGHS A COUPLE
OF DEGREES...WITH UPPER 70S AND LOWER 80S COMMON...EXCEPT ACROSS THE
SOUTHERN ZONES WHERE MID TO UPPER 80S MAY BE POSSIBLE.

&&

.LONG TERM...
CONVECTION LIKELY ONGOING AT BEGINNING OF THE LONG TERM PERIOD
SUNDAY EVENING THEN SPREADING ACROSS MUCH IF NOT ALL OF THE FCST
AREA OVERNIGHT. LIKELY POPS CONTINUE TO BE JUSTIFIED WITH THE ONE
CAVEAT ATTM BEING SOME UNCERTAINTY ABOUT THE POSITIONING OF COLD
FRONT AND/OR OUTFLOW BOUNDARY LATE SUNDAY.

AMPLIFICATION OF AN UPPER RIDGE TO OUR WEST MONDAY AND TUESDAY
SHOULD RESULT IN FAIRLY MILD TEMPS AND ONLY REMOTE RAINFALL
POSSIBILITIES ONCE SUNDAY NIGHTS CONVECTIVE COMPLEX CLEARS THE
FCST AREA. THIS UPPER RIDGE WILL THEN BE FLATTENED BY TWO OR THREE
SHORT WAVE TROUGHS MOVING ACROSS THE NRN ROCKIES AND PLAINS. THIS
WILL RESULT IN ZONAL FLOW ACROSS THE DESERT SW WITH POTENTIAL FOR
THE DRYLINE TO SHIFT EWD INTO THE FCST AREA WITH BEST CHANCE FOR
THUNDERSTORMS LOOKING TO BE WEDNESDAY WITH POSSIBILITY OF SOME
UPPER SUPPORT FROM THE SRN END OF THE FIRST OF THE NRN PLAINS
TROUGHS. SIMILAR UPPER PATTERN TO PERSIST THROUGH THE END OF NEXT
WEEK WHICH COULD RESULT IN DAILY PRECIP CHANCES. FOR NOW WILL KEEP
MENTION OUT PAST THE SLIGHT CHANCE MENTIONED FOR WEDNESDAY UNTIL
SEE SOME BETTER MODEL CONTINUITY.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        62  79  57  78  55 /  70  40  50  20  10
TULIA         63  78  59  77  56 /  70  40  60  20  10
PLAINVIEW     64  79  61  78  57 /  70  40  60  20  10
LEVELLAND     66  84  63  81  59 /  60  40  60  20   0
LUBBOCK       66  83  63  81  59 /  70  40  60  20   0
DENVER CITY   68  86  64  82  61 /  40  30  60  20  10
BROWNFIELD    67  85  65  83  61 /  50  30  60  20  10
CHILDRESS     68  83  65  81  60 /  70  40  70  30  10
SPUR          69  83  65  83  62 /  70  40  60  30  10
ASPERMONT     71  88  66  85  62 /  70  40  70  30  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

23/07
Hazardous weather outlook, Jun 7, 11:36 AM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1136 AM CDT SAT JUN 7 2014

TXZ021>044-081645-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1136 AM CDT SAT JUN 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS ACROSS THE ENTIRE
OUTLOOK AREA THIS AFTERNOON AND EVENING. INITIAL THUNDERSTORM ACTIVITY
IS EXPECTED TO DEVELOP ACROSS THE EXTREME SOUTHERN TEXAS
PANHANDLE...NORTHERN ROLLING PLAINS...AND NORTHERN SOUTH PLAINS BY
MID TO LATE AFTERNOON. THESE STORMS WILL LIKELY THEN SPREAD
SOUTHEASTWARD INTO THE REMAINDER OF THE SOUTH AND ROLLING PLAINS
THROUGH THE LATE AFTERNOON AND EVENING HOURS. IN
ADDITION...MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
PORTIONS OF EASTERN NEW MEXICO AND MOVE INTO THE SOUTH PLAINS
DURING THE LATE EVENING HOURS. ANY STORMS THAT DEVELOP TODAY WILL
HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS TO 75 MILES PER
HOUR...HAIL TO TWO INCHES IN DIAMETER...AND TORRENTIAL RAIN RATES.
GIVEN THE POTENTIAL FOR VERY HEAVY RAIN IN SOME OF THESE
STORMS...LOCALIZED FLOODING WILL BE POSSIBLE IN LOW LYING AND POOR
DRAINAGE AREAS.  IN ADDITION...ISOLATED TORNADOES WILL BE
POSSIBLE...PARTICULARLY DURING THE EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIDESPREAD THUNDERSTORM ACTIVITY WILL AGAIN BE POSSIBLE SUNDAY
AFTERNOON AND EVENING THROUGHOUT MUCH OF THE AREA. MUCH LIKE
TODAY...STORMS ON SUNDAY MAY BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS AND LARGE HAIL...ALONG WITH TORRENTIAL RAINS AND LOCALIZED
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUESTED LATE THIS AFTERNOON
AND THIS EVENING.

In the hours before

Local storm report, Jun 7, 5:56 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
556 PM CDT SAT JUN 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     HAIL             1 SSW SOUTH PLAINS      34.22N 101.31W
06/07/2014  E1.75 INCH       FLOYD              TX   STORM CHASER

&&

EVENT NUMBER LUB1400156

GDS

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:14 PM CDTTornado WarningLUBBailey, Parmer35 min
Jun 6, 7:42 PM CDTAreal Flood AdvisoryLUBBailey, Parmer108 min
Jun 6, 7:47 PM CDTSevere Thunderstorm WarningLUBBailey, Parmer43 min
Jun 6, 8:26 PM CDTSpecial Weather StatementLUBBailey, Castro, Lamb, Parmer34 min
Jun 6, 8:46 PM CDTSevere Thunderstorm WarningLUBBailey, Cochran44 min
Jun 6, 8:51 PM CDTSevere Thunderstorm WarningLUBCastro, Swisher39 min
Jun 6, 8:59 PM CDTSevere Thunderstorm WarningLUBCastro, Hale, Lamb, Swisher46 min
Jun 6, 9:29 PM CDTSpecial Weather StatementLUBCochran31 min
Jun 6, 9:44 PM CDTSpecial Weather StatementLUBBriscoe, Floyd, Hale, Lubbock, Swisher31 min
Jun 6, 10:11 PM CDTSpecial Weather StatementLUBChildress, Crosby, Floyd, Hall, Lubbock, Motley34 min
Jun 6, 10:18 PM CDTSpecial Weather StatementLUBHockley27 min
Jun 6, 10:40 PM CDTSpecial Weather StatementLUBChildress, Cottle, Hall, Motley35 min
Jun 6, 10:43 PM CDTSpecial Weather StatementLUBHockley32 min
Jun 6, 10:45 PM CDTSpecial Weather StatementLUBLubbock30 min
Jun 6, 10:49 PM CDTSpecial Weather StatementLUBBailey26 min
Jun 6, 11:12 PM CDTSpecial Weather StatementLUBCochran33 min
Jun 6, 11:13 PM CDTSpecial Weather StatementLUBChildress, Cottle32 min
Jun 6, 11:15 PM CDTSpecial Weather StatementLUBCrosby30 min
Jun 6, 11:40 PM CDTSpecial Weather StatementLUBHockley35 min
Jun 6, 11:45 PM CDTSpecial Weather StatementLUBCrosby30 min
Jun 7, 5:28 PM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd, Swisher32 min
Jun 7, 6:01 PM CDTTornado WarningLUBFloyd14 min
Jun 7, 6:32 PM CDTTornado WarningLUBFloyd28 min
Jun 7, 6:49 PM CDTSevere Thunderstorm WarningLUBMotley41 min

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.